Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 30, NWS Melbourne, FL

May 15, 2014Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 15, 2014, 3:21 PM EDT for Orange County, Seminole County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2014, 3:21 PM EDT (19:21 UTC)
Expired
May 15, 2014, 4:15 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 64 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

383 
WUUS52 KMLB 151921
SVRMLB
FLC095-117-152015-
/O.NEW.KMLB.SV.W.0030.140515T1921Z-140515T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT THU MAY 15 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ORANGE COUNTY IN FLORIDA
  SOUTHEASTERN SEMINOLE COUNTY IN FLORIDA

* UNTIL 415 PM EDT.

* AT 319 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE NONA...OR 6 MILES
  SOUTHEAST OF ORLANDO INTERNATIONAL AIRPORT...AND MOVING NORTHEAST
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  AVALON PARK...WEDGEFIELD...BITHLO...CHRISTMAS AND CHULUOTA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2875 8107 2863 8100 2855 8093 2835 8111
      2835 8120 2839 8126
TIME...MOT...LOC 1922Z 222DEG 19KT 2841 8121

$$


15
1 follow-up statement
030 
WWUS52 KMLB 151959
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT THU MAY 15 2014

FLC095-117-152008-
/O.CAN.KMLB.SV.W.0030.000000T0000Z-140515T2015Z/
SEMINOLE-ORANGE-
359 PM EDT THU MAY 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE AND
SOUTHEASTERN SEMINOLE COUNTIES IS CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD MOVED INTO NORTHERN 
BREVARD COUNTY. THE WARNING HAS BEEN CANCELLED.

LAT...LON 2875 8107 2863 8100 2855 8093 2835 8111
      2835 8120 2839 8126
TIME...MOT...LOC 1958Z 222DEG 19KT 2855 8107

$$





15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:40 AM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, May 15, 9:40 AM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
940 AM EDT THU MAY 15 2014

.DISCUSSION...

...SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL TODAY...

CURRENT...THE COOL FRONT WAS MOVING OVER THE NORTHEAST GULF AND BIG
BEND AREA OF FLORIDA. LONG RADAR MOSIAC AND IR SATELLITE IMAGERY
LOOPS WERE SHOWING THE THE BOTH THE LINE OF SHOWERS AND STORMS ALONG
WITH THE CLOUD SIGNATURE WERE BECOMING LESS ORGANIZED AS THEY
APPROACHED THE WEST CENTRAL FLORIDA COAST. RADAR AND SATELLITE LOOPS
WERE INDICATING THAT MOST OF THE ACTION WAS OCCURRING OVER NORTH
FLORIDA WITH HEAVY RAIN AND LIGHTNING STRIKES BEING THE PRIMARY
WEATHER HAZARDS. FIRST FEW VISIBLE SATELLITE IMAGES AND METARS
INDICATED MAINLY MID AND UPPER LEVEL CLOUDINESS OVER THE SOUTHERN
HALF OF THE FORECAST AREA WHILE THE NORTH HALF BEING CLOSER TO THE
MAIN AREA OF MID LEVEL ENERGY. PRECIPITABLE WATER AROUND 2 INCHES
AND APPROACHING SOURCE OF LIFT WILL KEEP CURRENT FORECAST/

PREVIOUS ZONES DISCUSSION

TODAY-TONIGHT...A MOISTURE SURGE NORTHWARD EARLY ON WILL ALLOW DEEP
LAYER MOISTURE VALUES ACROSS THE AREA TO INCREASE TO 2.00"-2.10"
AHEAD OF AN APPROACHING FRONT. CLOUD COVER WILL KEEP INSTABILITY
MARGINAL OVER MUCH OF THE AREA AND MID-LEVEL FORCING WILL REMAIN
WEAK AHEAD OF THE APPROACHING SYSTEM. 500MB TEMPERATURES ARE
FORECAST AROUND -8C FOR TODAY. THE GOOD NEWS IN FAVOR OF
PRECIPITATION IS AN APPROACHING RIGHT REAR QUADRANT OF THE UPPER
LEVEL JET WHICH WILL PROVIDE DIFFLUENCE ALOFT. LOCAL WRF MODEL RUNS
SUGGESTS SCATTERED SHOWERS AND ISOLATED STORMS POSSIBLE THIS MORNING
BEFORE AN INCREASE TO DEFINITE SHOWERS/SCATTERED LIGHTNING STORMS
THIS AFTERNOON AND EARLY EVENING. KIND OF HARD TO BEAT 80-90 PERCENT
POPS AREAWIDE FROM MOS GUIDANCE SO SEE NO BOTHER TO GO AWAY FROM
THIS IN THE GRIDS/ZONES. EARLY MORNING SSE/S STEERING FLOW WILL
GRADUALLY VEER TO SW THROUGH THE AFTERNOON AND EVENING. ONE CONCERN
THROUGH THE DAY WILL BE THE FLOOD POTENTIAL. CELL MOVEMENT WILL NOT
EXACTLY BE SLOW AROUND 15 MPH...BUT TRAINING CELLS MAY PUT DOWN
RAINFALL AMOUNTS FAIRLY QUICKLY IN HEAVIER CELLS DUE TO THE DEEP
TROPICAL MOISTURE. WILL ADD HEAVY RAINFALL MENTION IN THE ZONES.
BELIEVE THAT MUCH OF THE AREA MAY SEE 0.50"-1.00" OF BENEFICIAL
RAIN...LOCALLY 1-3 INCH AMOUNTS WILL BE POSSIBLE. A FEW STRONGER
CELLS LATER TODAY MAY PRODUCE GUSTY WINDS OF 40 TO 50 MPH.
EVENING/NIGHT SHOWERS WILL DECREASE FROM NORTH TO SOUTH.

A FAIRLY TIGHT PRESSURE GRADIENT WILL REMAIN OVER THE AREA AGAIN
TODAY WITH INITIAL SOUTHEAST WINDS VEERING TO SOUTH OR
SOUTH-SOUTHWEST NORTH OF KMLB DURING THE AFTERNOON. WIND SPEEDS WILL
INCREASE TO AROUND 15 MPH OVER THE INTERIOR WITH OCCASIONAL HIGHER
GUSTS. THE SPACE AND TREASURE COASTS WILL SEE 15-20 MPH SOUTHEAST
WINDS WITH FREQUENT HIGHER GUSTS CLOSER TOWARDS THE COAST. THE
AMOUNT OF CLOUD COVER MAY INHIBIT MIXING SOMEWHAT...MOSTLY CLOUDY
SKIES FORECAST TODAY...AND INCREASING CONVECTION OVER THE AREA WILL
LIKELY DISRUPT WIND FIELDS OFF/ON SO WE MAY SEE SOME PERIODS OF
LIGHTER WINDS IN THE AFTERNOON. WILL OPT AGAINST A LAKE WIND
ADVISORY ALONG THE COAST...BUT MARINERS ALONG THE INTRACOASTAL
WATERWAYS WILL STILL NEED TO BE WARY OF SOME OCCASIONAL STRONGER
WINDS/GUSTS. WINDS THIS EVENING AND OVERNIGHT WILL CONTINUE TO VEER
TO WEST...THEN NORTHWEST...WITH THE APPROACH AND EVENTUAL PASSAGE OF
THE BOUNDARY. WHILE SPEEDS WILL FALL TO 10 MPH OR LESS OVER MUCH OF
THE AREA THIS EVENING AN INCREASE TO 15-20 MPH WITH HIGHER GUSTS IS
FORECAST AFTER MIDNIGHT/TOWARD SUNRISE AS THE PRESSURE GRADIENT
TIGHTENS WITH PASSAGE OF THE FRONT.

HAVE UNDERCUT MOS GUIDANCE FOR HIGH TEMPERATURES TODAY. CLOUDS AND
PRECIPITATION WILL MAKE IT HARD TO REACH NUMBERS FROM PREVIOUS DAYS.
BELIEVE WE WILL SEE LOWER TO MIDDLE 80S ALONG AND NORTH OF THE I-4
CORRIDOR WITH MIDDLE TO UPPER 80S STILL POSSIBLE SOUTHWARD. COOLER
AIR WILL SLOWLY ARRIVE LATE TONIGHT ACROSS THE I-4 CORRIDOR BEHIND
THE FRONT WHICH SHOULD BE THROUGH MOST OF THE AREA BY SUNRISE FRI
MORNING. EXPECT LOWER TO MIDDLE 60S NORTH OF THE I-4 CORRIDOR WITH
UPPER 60S TO AROUND 70 DEGREES ACROSS THE REMAINDER OF THE INTERIOR.
LOWER 70 DEGREE READINGS STILL LIKELY ACROSS THE SPACE/TREASURE
COASTS.

FRI...LITTLE CHANGE WITH THE LATEST MODEL CYCLE. COOL FRONT IS
STILL FORECAST TO BE OFFSHORE BY SUNRISE. MUCH DRIER AIR WILL
BE ADVECTED IN BY GUSTY NORTHWEST/NORTH WINDS. THE LATEST MOS HAS
SMALL POPS OVER THE SOUTH BUT WITH THE DRY AIR SWEEPING IN...WILL
KEEP THE PREVIOUS DRY FORECAST. EXPECT PLENTY OF SUN ACROSS THE
NORTH BUT SOME FRONTAL BAND CLOUDS WILL LINGER IN THE SOUTH EARLY
AND MID/HIGH CLOUDS MAY BE SLOWER TO CLEAR OUT THERE TOO. MAX
TEMPS SHOULD MOSTLY BE IN THE LOWER 80S.

WEEKEND...DRY AS A HIGH PRESSURE RIDGE WILL NOSE IN BEHIND FRONT
AND EXTEND FROM THE GULF ACROSS NORTH FLORIDA ON SAT AND SAG
TOWARDS CENTRAL FLORIDA ON SUNDAY. NORTH WINDS EARLY SAT WILL VEER
TO THE NORTHEAST AND DECREASE INTO SUNDAY. TEMPS WILL BE A LITTLE
BELOW NORMAL WITH LOWS IN THE LOWER/MID 60S. HIGHS WILL BE IN THE
LOWER-MID 80S SAT AND MID 80S SUNDAY EXCEPT FOR SOME UPPER 80S
INLAND.

MON-NEXT THU...THE 00Z GFS STILL SHOWED A BACK DOOR FRONT SAGGING
SOUTH OVER THE ATLANTIC WATERS MON-TUE WITH SOME LIGHT PRECIP
AMOUNTS. BUT WILL NOT INTRODUCE ANY RAIN CHANCES AS MOS POPS ARE
BELOW 15 PERCENT. SURFACE HIGH PRESSURE RIDGE IS FORECAST TO HOLD
ACROSS CENTRAL FLORIDA THROUGH THU SO WILL MAINTAIN THE DRY TREND.
TEMPS WILL TREND SLOWLY BACK TOWARDS NORMAL.

&&

.AVIATION...
THIS AFTERNOON-EVENING...BRISK SOUTHERLY WINDS 15 TO 20 KNOTS
SUSTAINED WITH GUSTS 25 KNOTS OR MORE...HIGHER IN MICROBURSTS DURING
THE AFTERNOON. TEMPO IFR/MVFR CEILINGS AND VISIBILITIES IN
WIDESPREAD SHOWERS AND SCATTERED STORMS AS FRONT IN THE EASTERN GULF
NEARS THIS AFTERNOON AND EVENING.

PREVIOUS AVIATION DISCUSSION

GENERALLY VFR CONDITIONS THIS MORNING OUTSIDE OF WDLY SCT SHRA/TSRA
PROMOTING TEMPO MVFR CIGS/VSBYS. MOS GUIDANCE SUGGESTS DEVELOPMENT
OF MVFR CIGS THROUGH THE DAY AHEAD OF AN APPROACHING FRONT. DEEP
TROPICAL MOISTURE WILL POUR ACROSS THE AREA. SCT MORNING SHRA/ISOLD
TSRA WILL GIVE WAY TO INCREASING DEFINITE SHRA/SCT TSRA CHANCES
THROUGH THE AFTERNOON AND EARLY EVENING. GUSTY WINDS...LIGHTNING AND
TORRENTIAL DOWNPOURS WILL BE THE MAIN THREATS TO AVIATION FROM
CONVECTION TODAY. SHOWERS/STORMS MAY BRIEFLY PRODUCE IFR CIGS/VSBYS
THIS AFTERNOON. SKY CONDITIONS FORECAST TO IMPROVE LATE OVERNIGHT
BEHIND THE FRONT.

WINDS WILL BE INTERESTING TODAY. INITIAL SE FLOW IS FORECAST TO VEER
TO S/SSW NORTH OF KMLB IN THE AFTERNOON...REMAINING S/SSE SOUTH OF
HERE. WIND SPEEDS ARE FORECAST TO INCREASE TO AROUND 15 KTS WITH
OCCASIONAL HIGHER GUSTS OVER THE INTERIOR AND 15-20 KTS WITH
FREQUENT HIGHER GUSTS ALONG THE SPACE/TREASURE COASTS. CLOUD COVER
MAY LIMIT MIXING POTENTIAL OF HIGHER WINDS ABOVE THE SURFACE AND
PRECIPITATION MAY DISRUPT WIND DIRECTION/SPEED FROM TIME TO TIME
TODAY.

&&

.MARINE...

CURRENT-THIS AFTERNOON...THE NOAA BUOYS WERE RECORDING SOUTHEAST
WINDS 17 TO 20 KNOTS AND 5 TO 6 FOOT SEAS OUT TO 120NM. THE TWO
SCRIPPS BUOYS 4NM EAST OF PORT CANAVERAL AND 6NM NORTHEAST OF FORT
PIERCE INLET WERE RECORDING 4 FOOT SEAS.

SOUTHERLY GRADIENT SHOULD TIGHTEN MORE DURING THE AFTERNOON AS THE
FRONT NEARS FLORIDA.

SMALL CRAFT ADVISORY OFFSHORE AND SMALL CRAFT OPERATORS EXERCISE
CAUTION OUT TO 20NM STILL GOOD. SHOWERS AND STORMS INCREASE IN
COVERAGE IN THE AFTERNOON.

PREVIOUS MARINE DISCUSSION

TODAY-TONIGHT...PRESENTLY WE HAVE A MARGINAL LOOKING SMALL CRAFT
ADVISORY OFFSHORE BUT LOW LEVEL WINDS ARE FORECAST TO INCREASE SO
HAVE EXTENDED IT THROUGH 12Z FRI MORNING. SE/SSE WINDS ARE
FORECAST AROUND 20 KTS OFFSHORE...BUT WITH CLOUDS/PRECIPITATION
AROUND...THERE MAY BE TEMPORARY LULLS OF LIGHTER WINDS. WIND
DIRECTION WILL VEER TO SW-W THIS EVENING AND EVENTUALLY NW
OVERNIGHT FOLLOWING FRONTAL PASSAGE. NEAR SHORE WILL CONTINUE
CAUTIONARY STATEMENTS FOR SMALL CRAFT WHERE WINDS WILL AVERAGE
BETWEEN 15-20 KTS. SEAS WILL BUILD TO 5-6 FT OFFSHORE/GULF STREAM
AND WILL NOT RULE OUT OCCASIONAL 7 FT SEAS WELL OFFSHORE AND NORTH
OF SEBASTIAN INLET. WITHIN 20NM OF THE COAST WILL FORECAST SEAS
MAINLY 4-5 FT. SHORT PERIOD SEAS WILL MAKE FOR CHOPPY CONDITIONS
FOR SMALL CRAFT.

SOUTHERLY STEERING FLOW FOR CONVECTION OVER THE INTRACOASTAL/COASTAL
WATERS EARLY THIS MORNING...BUT WILL VEER TO SOUTHWEST LATER THIS
MORNING AND AFTERNOON WITH INCREASING SHOWERS/STORMS CHANCES THROUGH
THE DAY MOVING OFF OF THE EAST COAST THROUGH THIS EVENING. A FEW
STORMS COULD BE STRONG WITH GUSTY WINDS IN EXCESS OF 35 KTS...CLOUD
TO WATER LIGHTNING...TORRENTIAL DOWNPOURS AND/OR AN ISOLATED
WATERSPOUT.

FRI...FRONTAL BOUNDARY SHOULD BE EXITING THE SOUTHEAST COASTAL
WATERS EARLY IN THE MORNING. GUSTY NORTHWEST/NORTH WINDS BEHIND
THE FRONT WILL NECESSITATE AN ADVISORY OFFSHORE...BUT EVEN
NEARSHORE CONDITIONS FOR SMALL CRAFT WILL BE VERY POOR.

WEEKEND...WHILE A HIGH PRESSURE RIDGE WILL NOSE IN FROM THE GULF
ON SAT...THE AXIS WILL EXTEND BACK OVER NORTH FLORIDA...SO
NORTHEAST WINDS WILL BE SLOW TO DIMINISH...ESPECIALLY SOUTH OF
CAPE CANAVERAL. EXPECT AT LEAST EXERCISE CAUTION CONDITIONS THERE
WITH ADVISORY CONDITIONS POSSIBLE IN THE GULF STREAM. THE HIGH
PRESSURE RIDGE SHOULD EDGE A LITTLE SOUTH ON SUNDAY AND DECREASE
WINDS BUT CONDITIONS FOR SMALL CRAFT IN THE SOUTHERN WATERS STILL
LOOK POOR.

SATURDAY IS THE START OF NATIONAL SAFE BOATING WEEK...SO SMALL
CRAFT OPERATORS PLANNING TRIPS OVER THE ATLANTIC SHOULD CHECK THE
LATEST MARINE FORECASTS.

&&

.FIRE WEATHER...
FRI-WEEKEND...MUCH DRIER AIR BEHIND FRONT WILL DRIVE MIN RH
VALUES BELOW 30 PERCENT NEAR AND NORTHWEST OF I-4 FRI-SAT. WINDS
ARE EXPECTED TO BE CLOSE TO 15 MPH ON FRI...BUT ERC VALUES SHOULD
BE TOO LOW FOR RED FLAG CRITERIA TO BE MET. NORTHEAST WINDS DO NOT
LOOK QUITE AS GUSTY ON SAT. MIN RH JUST BELOW 35 PERCENT IS EVEN
FORECAST ON SUNDAY OVER THE SAME GENERAL AREA.

&&

.CLIMATE...RECORD WARM LOW TEMPERATURES SET AT TWO CLIMATE SITES AND
EQUALED AT TWO OTHERS YESTERDAY (5/14).

    HI-MIN
DAB 73 1995...NEW RECORD...76
MCO 73 1995...NEW RECORD...74
MLB 75 2009...EQUALED......75
VRB 75 1995...EQUALED......75

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  66  81  61 /  90  50  10   0
MCO  85  67  82  60 /  90  40  10   0
MLB  86  70  80  66 /  90  60  10   0
VRB  82  73  82  65 /  90  50  10   0
LEE  82  64  81  60 /  90  40  10   0
SFB  86  67  82  61 /  90  50  10   0
ORL  84  67  82  64 /  90  40  10   0
FPR  84  73  81  65 /  90  50  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT FRIDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...WIMMER
LONG TERM/IMPACT WX...PENDERGRAST
Hazardous weather outlook, May 15, 4:33 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
433 AM EDT THU MAY 15 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
433 AM EDT THU MAY 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SOUTHERLY FLOW WILL BRING SCATTERED ATLANTIC SHOWERS AND ISOLATED
LIGHTNING STORMS ONTO THE COAST THROUGH THIS MORNING. DEEP
TROPICAL MOISTURE IS IN PLACE AHEAD OF AN APPROACHING COLD FRONT.
SCATTERED MORNING SHOWERS AND ISOLATED STORMS WILL GIVE WAY TO
WIDESPREAD SHOWERS AND SCATTERED LIGHTNING STORMS THIS AFTERNOON
AND EVENING AHEAD OF THE BOUNDARY. THE STEERING FLOW WILL BECOME
SOUTHWEST LATER TODAY AT AROUND 15 MPH WITH OFFSHORE MOVING CELLS
LIKELY ACROSS THE INTRACOASTAL AND ATLANTIC COASTAL WATERS. THE
HIGHEST COVERAGE OF SHOWERS AND STORMS SHOULD BE THIS AFTERNOON
AND EARLY EVENING.

THE MAIN THREATS FROM STORMS TODAY AND THIS EVENING WILL BE
FREQUENT LIGHTNING...HEAVY DOWNPOURS LEADING TO ISOLATED
FLOODING AND GUSTY WINDS IN A FEW STRONGER CELLS TO 40 TO 50 MPH.

.FLOOD IMPACT...
VERY HEAVY DOWNPOURS CAN BE EXPECTED AS STORMS PASS TODAY AND THIS
EVENING. SOME LOCATIONS MAY HAVE FLOODING OF LOW LYING OR POORLY
DRAINED AREAS WITH RAINFALL TOTALS OF ONE TO THREE INCHES IN
SPOTS.

.RIP CURRENT IMPACT...
THERE WILL BE A MODERATE THREAT OF RIP CURRENTS AT AREA BEACHES
TODAY. IN ADDITION TO RIP CURRENTS...A SOUTH TO SOUTHEAST WIND OF
AROUND 20 MPH...ESPECIALLY ALONG THE SPACE COAST AND TREASURE
COAST BEACHES...WILL RESULT IN A NORTHWARD FLOWING CURRENT.

IF YOU FIND YOURSELF MOVING NORTHWARD ALONG THE COAST INTO DEEP
WATER..REMAIN CALM AND DO NOT SWIM DIRECTLY BACK AGAINST THE
CURRENT. SIGNAL FOR HELP AND TRY TO SWIM AT AN ANGLE TO THE
CURRENT AND BACK TO SHORE. AVOID SWIMMING NEAR PIERS AND JETTIES
WHERE SEAWARD FLOWING RIP CURRENTS ARE STRONG.

BEACHGOERS SHOULD CHECK WITH THE LOCAL BEACH PATROL WHEN ARRIVING
AT THE BEACH. SWIM ONLY WITHIN SIGHT OF A LIFEGUARD AND NEVER
SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS OVER THE MARINE AREAS MAY PRODUCE GUSTS IN EXCESS OF 35
KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES. INLAND LAKES
ARE NOT IMMUNE FROM THE EFFECTS OF STRONG STORMS AND HAZARDOUS
BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES WITH GUSTY WINDS
AND FREQUENT LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL
BEFORE A STORM APPROACHES YOUR AREA.

.WIND AND SEA IMPACT...
SOUTHEAST WINDS BETWEEN 15 AND 20 KNOTS NEAR SHORE AND AROUND 20
KNOTS OFFSHORE WILL BUILD SEAS TO 4 TO 6 FEET OVER MOST OF THE
EAST CENTRAL FLORIDA ATLANTIC WATERS. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR THE OFFSHORE WATERS...SMALL CRAFT OPERATORS SHOULD
EXERCISE CAUTION OVER THE NEAR SHORE WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
BREEZY FLOW AND CHOPPY SEAS ACROSS MARINE AREAS EXPECTED THROUGH
SATURDAY. DRIER CONDITIONS RETURN FRIDAY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK

In the hours before

Special weather statement, May 15, 2:10 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT THU MAY 15 2014

FLZ054-059-151845-
INDIAN RIVER-ST. LUCIE-
210 PM EDT THU MAY 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO AROUND 45 MPH OVER EASTERN INDIAN RIVER COUNTY...NORTHERN ST.
LUCIE COUNTY...

* UNTIL 245 PM EDT.

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR SOUTH VERO BEACH
...MOVING NORTH AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKEWOOD PARK...POINTE WEST AND VERO BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND CAUSE
PONDING OF WATER ON ROADWAYS. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

LAT...LON 2758 8035 2749 8037 2752 8059 2782 8052
      2784 8050 2786 8049 2782 8045 2783 8044
      2785 8046 2786 8044 2775 8038 2760 8033
TIME...MOT...LOC 1807Z 189DEG 23KT 2760 8045

15
Special weather statement, May 15, 2:37 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT THU MAY 15 2014

FLZ041-045-046-141-151915-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE-
237 PM EDT THU MAY 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL ORANGE COUNTY...CENTRAL SEMINOLE
COUNTY...SOUTHERN VOLUSIA COUNTY...

* UNTIL 315 PM EDT.

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER ORLANDO EXECUTIVE
AIRPORT...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE UNION PARK...U C F...GOLDENROD...OVIEDO...FAIRVIEW
SHORES...FERN PARK...MIDWAY AND OSTEEN.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2908 8118 2892 8098 2842 8121 2856 8145
TIME...MOT...LOC 1836Z 220DEG 29KT 2858 8130

15
Local storm report, May 15, 2:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT THU MAY 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND GST     ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
05/15/2014  M53 MPH          ORANGE             FL   ASOS

            ASOS REPORTED 46 KT/53 MPH THUNDERSTORM WIND GUST FROM
            300 DEGREES.

&&

JRC
Special weather statement, May 15, 2:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT THU MAY 15 2014

FLZ047-054-151945-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
249 PM EDT THU MAY 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHERN BREVARD COUNTY...INDIAN RIVER
COUNTY...

* UNTIL 345 PM EDT.

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR BLUE
CYPRESS LAKE AND NEAR VERO BEACH...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE PALM BAY...GRANT...VALKARIA...WEST MELBOURNE...MELBOURNE...
AND MICCO.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2756 8036 2756 8075 2763 8073 2765 8087
      2801 8087 2818 8067 2819 8064 2814 8062
      2820 8064 2824 8060 2807 8056 2772 8037
      2764 8034
TIME...MOT...LOC 1847Z 210DEG 33KT 2776 8067

15
Special weather statement, May 15, 3:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT THU MAY 15 2014

FLZ045-046-141-147-151945-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
308 PM EDT THU MAY 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN
ORANGE COUNTY...EASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA
COUNTY...

* UNTIL 345 PM EDT.

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINES OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM LAKE
NONA EXTENDING NORTHEAST TOWARD NEW SMYRNA BEACH...MOVING NORTHEAST
AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE AVALON PARK...BITHLO...LAKE HARNEY AND EDGEWATER.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2880 8074 2879 8075 2881 8078 2885 8079
      2885 8081 2876 8076 2874 8078 2877 8084
      2866 8081 2836 8097 2835 8139 2878 8117
      2879 8114 2883 8112 2882 8107 2891 8111
      2916 8097
TIME...MOT...LOC 1906Z 212DEG 26KT 2844 8125

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:05 PM EDTSpecial Marine WarningMLB55 min
May 15, 2:10 PM EDTSpecial Weather StatementMLBIndian River35 min
May 15, 2:37 PM EDTSpecial Weather StatementMLBOrange, Seminole, Volusia38 min
May 15, 2:49 PM EDTSpecial Weather StatementMLBIndian River56 min
May 15, 3:00 PM EDTTornado WarningMLBVolusia45 min
May 15, 3:08 PM EDTSpecial Weather StatementMLBSeminole37 min
May 15, 3:17 PM EDTSpecial Marine WarningMLB118 min
May 15, 3:35 PM EDTSpecial Marine WarningMLB85 min
May 15, 3:37 PM EDTSevere Thunderstorm WarningMLBBrevard, Volusia53 min
May 15, 3:42 PM EDTSpecial Weather StatementMLBBrevard48 min
May 15, 4:04 PM EDTTornado WarningMLBBrevard, Volusia26 min
May 15, 4:30 PM EDTSpecial Weather StatementMLBBrevard45 min
May 15, 5:10 PM EDTAreal Flood AdvisoryMLBBrevard, Volusia110 min
May 15, 6:59 PM EDTAreal Flood AdvisoryMLBBrevard2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.